Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 45, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 12, 2008, 5:04 PM CDT for Champaign County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2008, 5:04 PM CDT (22:04 UTC)
- Expired
- Jul 12, 2008, 7:47 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Champaign County, IL
The radar
The Lincoln radar (KILX), 92 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 973 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 11.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KILX 122206 FFWILX ILC019-130100- /O.NEW.KILX.FF.W.0045.080712T2204Z-080713T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 504 PM CDT SAT JUL 12 2008 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS... * UNTIL 800 PM CDT. * AT 500 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. DOPPLER RADAR HAS ESTIMATED BETWEEN ONE AND ONE HALF AN INCH OF RAIN SINCE 4 PM. THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS THESE AREAS. ADDITONAL HEAVY RAINFALL WILL LIKELY AGGRAVATE THE FLASH FLOODING SITUATION. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHAMPAIGN... BROADLANDS...HOMER...LAKE OF THE WOODS...MAHOMET...OGDEN...PESOTUM... PHILO...SAVOY...SEYMOUR...SIDNEY...ST. JOSEPH...AND URBANA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4023 8845 4023 8796 3988 8794 3988 8846 $$ BARNES
1 follow-up statement
000 WGUS73 KILX 130047 FFSILX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 746 PM CDT SAT JUL 12 2008 ILC019-130056- /O.CAN.KILX.FF.W.0045.000000T0000Z-080713T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHAMPAIGN- 746 PM CDT SAT JUL 12 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN CHAMPAIGN COUNTY... CHAMPAIGN COUNTY EMERGENCY MANAGEMENT REPORTED THAT FLOODING IN THE COUNTY HAS SUBSIDED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4023 8845 4023 8796 3988 8794 3988 8846 $$ BAK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 2:07 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 12, 2:07 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 207 PM CDT SAT JUL 12 2008 .DISCUSSION... ISSUED 145 PM CDT SAT JUL 12 2008 THE 18Z SFC MAP INDICATES A COLD FRONT STRETCHING FROM JUST EAST OF PEORIA SOUTHWEST TO NEAR JACKSONVILLE. THE OUTFLOW BOUNDARY PRODUCED FROM THIS MRNGS CONVECTION HAS MADE IT TO JUST SOUTH OF OUR FCST AREA AND THAT FEATURE STRETCHES BACK NW INTO EAST CNTRL MO. WDLY SCATTERED CONVECTION WAS BEGINNING TO DEVELOP AHEAD OF THE COLD FRONT WITH A CLUSTER OF STRONGER STORMS WEST OF ST LOUIS. LARGER AREA OF SHOWERS AND SCATTERED THUNDERSTORMS...ASSOCIATED WITH EXIT REGION OF JET STREAK ACRS THE NRN PLAINS WAS TRACKING EWD ACRS THE MISSISSIPPI RIVER...JUST BEHIND THE COLD FRONT. MAIN FORECAST CONCERNS WL BE WITH CONVECTION COVERAGE AND PLACEMENT EARLY THIS EVENING...ALONG WITH THE THREAT FOR ISOLD SEVERE WEATHER ACRS SE HALF AHEAD OF THE COLD FRONT. MODELS WERE HANDLING THE MOVEMENT OF THE FRONT ACRS THE FORECAST AREA ABOUT THE SAME AS WELL AS WITH THE PACIFIC HIGH PRESSURE SYSTEM SETTLING IN FOR SUNDAY THROUGH WEDNESDAY. WL TEND TO SIDE WITH THE NAM-WRF IN THE SHORT TERM...AND WITH THE ECMWF SOLUTION WHICH CONTINUES TO SHOW MORE CONSISTENCY WITH THE LATE WEEK FRONT AND RAIN CHANCES. SHORT TERM...TONIGHT THROUGH TUESDAY THE COLD FRONT WL CONTINUE TO SHIFT EAST AND SOUTH ACRS THE FCST AREA THIS EVENING WITH CONVECTION CHANCES THE HIGHEST ACRS THE SOUTH AND EAST AHEAD OF THE FRONT. RATHER WEAK 0-6KM BULK SHEAR DEPICTED ON MODEL DATA THRU LATE TODAY...HOWEVER MIXED LAYER CAPES IN THE 2500-3000 CAPES WERE INDICATED ACRS OUR SOUTH AND SOUTHEAST COUNTIES FOR A BRIEF TIME LATE THIS AFTN. WIND PROFILES WERE MOSTLY UNIDIRECTIONAL THIS AFTN SUGGESTING MORE MULTICELLULAR CONVECTION WITH ISOLD WIND DAMAGE AND PSBLY SOME HAIL...ALTHOUGH FREEZING LEVELS WERE AT OR ABOVE 14000 FEET. BASED ON THE PROGRESSIVE NATURE OF THE FRONT THIS EVENING...HAVE DECIDED NOT TO ISSUE ANY FLASH FLOOD HEADLINES AS IT APPEARS THE BETTER SUPPORT WILL BE ACRS OUR EAST AND SOUTHEAST...WHERE THEY MISSED OUT ON LAST NIGHTS DOWNPOURS. RAIN CHANCES WILL LINGER ACRS THE SOUTHEAST SUNDAY MRNG BEFORE HIGH PRESSURE BUILDS EWD ACRS THE ENTIRE FCST AREA BRINGING COOLER AND MUCH LESS HUMIDITY TO CNTRL AND SOUTHEAST IL THROUGH THE FIRST HALF OF THE NEW WORK WEEK. MODELS INDICATE THE HIGH WL SHIFT ONLY SLOWLY EAST ACRS THE MIDWEST INTO OHIO BY WEDNESDAY WITH THE RIDGE AXIS EXTENDING WELL WEST THRU IL AND MO. THIS SHOULD BRING PLEASANT WEATHER TO THE FORECAST AREA WITH DAYTIME HIGHS IN THE MID 80S ON MONDAY...AND WARMING TO THE UPPER 80S TO AROUND 90 BY TUESDAY AFTERNOON. OVERNIGHT LOWS SHOULD RANGE FROM THE UPPER 50S TO LOWER 60S. LONG TERM...WEDNESDAY THROUGH SATURDAY UPPER FLOW FORECAST TO DEAMPLIFY ACRS THE LOWER 48 DURING THIS PERIOD WITH FLAT RIDGING EXTENDING FROM THE ROCKIES ALL THE WAY TO THE EAST COAST. NEXT SHORTWAVE OF INTEREST FOR US WL BE TRACKING ACRS SRN CANADA LATER ON THURSDAY INTO FRIDAY WHICH SHOULD HELP TO DRAG A COLD FRONT ACRS THE MIDWEST...ESP LATER ON FRIDAY INTO EARLY SATURDAY. WL USE THE TIMING OF THE 00Z AND CURRENT ECMWF WHICH HPC HAS TRENDED TWDS...WITH THE LATEST GFS SLOWING DOWN THE FRONTAL BNDRY INTO THE REGION AS WELL ON ITS LATEST RUN. WL CONTINUE TO CARRY MENTIONABLE POPS FRIDAY AND FRIDAY NIGHT WITH SLIGHT CHANCE WORDING CARRYING OVER INTO SATURDAY TO COVER THE POSSIBILITY OF THE FRONT SLOWING DOWN OR EVEN STALLING OUT CLOSE TO OUR AREA NEXT WEEKEND. BASED ON THE MEDIUM RANGE MODEL SOLUTINS WITH THE POSITION OF THE UPPER LEVEL RIDGE ACRS THE CNTRL U.S...OUR TEMPERATURES DURING THIS PERIOD SHOULD AVERAGE ABOVE NORMAL. SMITH && .AVIATION... ISSUED 1239 PM CDT SAT JUL 12 2008 COLD FRONT IS MAKING ITS WAY TOWARD THE ILLINOIS RIVER EARLY THIS AFTERNOON AND SHOULD REACH THE I-55 CORRIDOR BY AROUND 00Z. ATMOSPHERE AHEAD OF THE BOUNDARY IS STILL RATHER STABLE...HOWEVER THINGS ARE BEGINNING TO DESTABILIZE AND A CU FIELD IS DEVELOPING AHEAD OF THE APPROACHING BOUNDARY. THINK FRONT WILL PASS THROUGH KPIA WITHIN THE NEXT TWO HOURS...FOLLOWED BY A SHIFT IN THE WIND AND A PERIOD OF SHOWERS THIS AFTERNOON. HAVE OPTED TO REMOVE THUNDER FROM KPIA...AS IT APPEARS THAT STORMS WILL DEVELOP FURTHER EAST. ELSEWHERE...HAVE INCLUDED A TEMPO GROUP FOR THUNDER AT THE REMAINING TAF SITES FROM LATE AFTERNOON INTO THE EARLY EVENING. ONCE FRONT PASSES...WINDS WILL SWITCH AROUND TO THE W/NW AND CEILINGS WILL CLIMB TO AROUND 5000FT THIS EVENING. FAIRLY SHARP BACK EDGE TO CLOUD COVER NOTED ON SATELLITE IMAGERY...SO EXPECT A RAPID CLEARING TREND FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA OVERNIGHT. SUNNY SKIES WITH A NORTHWESTERLY WIND OF BETWEEN 5 AND 15KT CAN BE EXPECTED AFTER 14Z SUN. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 12, 3:00 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT SAT JUL 12 2008 ILZ027>031-036-037-040-041-047-131100- CASS-FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 300 PM CDT SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN APPROACHING STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS INTO THE REGION BY LATE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-048>057-061>063-066>068-071>073-131100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-MENARD- MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION- 300 PM CDT SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP ALONG AN APPROACHING COLD FRONT THIS AFTERNOON ALONG THE I-55 CORRIDOR...THEN TRACK EASTWARD INTO EAST-CENTRAL AND SOUTHEAST ILLINOIS LATE THIS AFTERNOON INTO THE EVENING. SOME OF THE STORMS COULD BECOME SEVERE...WITH FREQUENT LIGHTNING...DAMAGING WIND GUSTS...AND SMALL HAIL. IN ADDITION...TORRENTIAL RAINFALL WILL BE LIKELY WITH THE STORMS...ENHANCING THE THREAT FOR LOCALIZED FLASH FLOODING. THE SEVERE WEATHER THREAT WILL COME TO AN END SHORTLY BEFORE MIDNIGHT...AS THE STORMS PUSH EASTWARD INTO INDIANA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN APPROACHING STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS INTO THE REGION BY LATE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...MAINLY BETWEEN 3 PM AND 10 PM. BARNES
In the hours before
Local storm report, Jul 12, 3:57 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
357 PM CDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM FLOOD 1 E LINCOLN 40.15N 89.35W
07/12/2008 LOGAN IL NWS EMPLOYEE
A FEW INCHES OF WATER FLOWING OVER DRIVEWAY ACROSS STATE
HIGHWAY 10 FROM THE NWS OFFICE
0354 PM FLOOD 2 NE LINCOLN 40.17N 89.34W
07/12/2008 LOGAN IL NWS EMPLOYEE
A FEW INCHES OF WATER FLOWING ACROSS 1400 N A QUARTER
MILE NORTH OF AIRPORT ROAD...AND ACROSS 1400 N NEAR STATE
HIGHWAY 10
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:40 AM CDT | Areal Flood Advisory | ILX | Cass, Menard, Morgan, Sangamon | 6 hr |
| Jul 12, 1:50 AM CDT | Flash Flood Warning | ILX | Logan, Menard, Sangamon | 4 hr |
| Jul 12, 10:45 AM CDT | River Flood Warning | ILX | Menard | 10 hr |
| Jul 12, 3:19 PM CDT | Flash Flood Warning | ILX | Logan, Menard, Sangamon | 3 hr |
| Jul 12, 4:35 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt | 55 min |
| Jul 12, 4:45 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 45 min |
| Jul 12, 4:52 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 38 min |
| Jul 12, 5:14 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 51 min |
| Jul 12, 5:19 PM CDT | Flash Flood Warning | ILX | Effingham, Shelby | 3 hr |
| Jul 12, 5:29 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 50 min |
| Jul 12, 5:42 PM CDT | Flash Flood Warning | ILX | Cumberland | 3 hr |
| Jul 12, 5:58 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 30 min |
| Jul 12, 6:50 PM CDT | Areal Flood Advisory | ILX | Crawford, Lawrence, Richland | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.